MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PRIMARY MANDIBULAR RECONSTRUCTION PLATE, 11-HOLES, WITH TEMPLATE; IMPLANT

STRYKER LEIBINGER FREIBURG PRIMARY MANDIBULAR RECONSTRUCTION PLATE, 11-HOLES, WITH TEMPLATE; IMPLANT
Model Number 55-15911
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that the plate was discovered fractured post operative.There was a revision surgery to remove the plate.
 
Additional Manufacturer Narrative
The reported event could be confirmed as the reported plate was returned for investigation.The plate was secured with the adequate screws of the module and all fragments could be removed from the patient according to the sales rep.Related to the event in question, a review of additional documentation (x-rays) was performed.These documents and information provided were forwarded to stryker¿s senior global medical director along with the complaint information.Upon review, he stated that to his opinion the probable cause was ¿insufficient bone quality¿ due to the tumor.This would lead to lack of fixation and chronic stress on the plate leading to plate fracture.In sum, the root cause of the breakage might have been one or multiple powerful dynamic overloads of the fracture area.
 
Event or Problem Description

Brand Name
PRIMARY MANDIBULAR RECONSTRUCTION PLATE, 11-HOLES, WITH TEMPLATE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
rylee koole
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
7614888208
MDR Report Key17164853
Report Number0008010177-2023-00042
Device Sequence Number14892255
Product Code JEY
UDI-Device Identifier04546540356376
UDI-Public04546540356376
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K014263
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55-15911
Device Catalogue Number55-15911
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown